Allergies Home > Potentially Dangerous Problems With Patanol

Serious Patanol Side Effects

Some side effects with Patanol, while occurring infrequently, are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
 
  • Inflammation of the thin layer covering the front of the eye (keratitis)
  • Signs of an allergic reaction to the medication, such as:
 
    • An unexplained rash or hives
    • Itching (more than the usual itching related to eye allergies)
    • Unexplained swelling, especially of the mouth, lips, or throat
    • Wheezing or difficulty breathing.
 
Of course, any eyedrop can cause problems (such as an eye infection) if it is contaminated, so make sure to avoid touching the tip of the dropper to any surface, including the surface of the eye. Report any signs of an eye infection (such as severe pain, swelling, or redness) to your healthcare provider right away.
 

Final Thoughts

You may experience some or none of the side effects listed in this article. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have side effects from a medicine that you have never tried. Therefore, make sure to let your healthcare provider know if you develop any side effects while using the drug or if something "just does not seem right." While it may not be a side effect of Patanol, your healthcare provider will be able to diagnose and treat the problem.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.